MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS AMBICOR PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS AMBICOR PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72401452
Medical Device Problem Codes Degraded (1153); Defective Device (2588)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 11/29/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient experienced a revision of an inflatable penile prosthesis(ipp) device due to a damaged cylinder.A patient outcome was not reported.
 
Additional Manufacturer Narrative
Additional information received that after surgery, the patient is normal.The old ipp had a balloon on one of the cylinders.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information b5, d1, d4.Device analysis: an allegation of a damaged cylinder was reported.The ambicor cylinders, pump and tubing were visually inspected.A bulge was identified in one of the cylinders along with broken fabric.A leak was found in the other cylinder that was considered a secondary failure due to being consistent with explant damage.No other device malfunction was found.Product analysis concluded the identified bulge in one of the cylinders confirmed the reported allegation of cylinder degradation.Visual inspection of the ambicor cylinders, pump and tubing confirmed the reported allegation of a damaged cylinder.A bulge was identified in one of the cylinders along with broken fabric.Product analysis therefore concluded cylinder bulging as the most probable cause of the event, as the bulging aligns with the report of a balloon on one of the cylinders.The product record review confirmed the reported events do not represent an unanticipated event nor did the device fail to meet applicable product specifications prior to shipment from boston scientific.An investigation conclusion code of cause traced to component failure was chosen, as the reported events could be traced to cylinder bulging through product investigation.The product analysis results and event report provided no objective evidence that would warrant further escalation.
 
Event or Problem Description
It was reported that the patient experienced a revision of an inflatable penile prosthesis(ipp) device due to a damaged cylinder.A patient outcome was not reported.Additional information received that the revision was actually for an ambicor penile prosthesis(app).An inflatable penile prosthesis(ipp) device was implanted.

Brand Name
AMS AMBICOR PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
10700 bren road w
minnetonka MN 55343
MDR Report Key9417481
Report Number2183959-2019-67937
Device Sequence Number13574278
Product Code FHW
UDI-Device Identifier00878953003481
UDI-Public00878953003481
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/04/2018
Device Model Number72401452
Device Catalogue Number72401452
Device Lot Number813960004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2020
Initial Date Received by Manufacturer 11/29/2019
Supplement Date Received by Manufacturer12/24/2019
03/19/2020
Initial Report FDA Received Date12/05/2019
Supplement Report FDA Received Date01/16/2020
03/25/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age58 YR